It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



General Health Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-25-2007, 10:25 AM   #1
Newbie
(male)
 
Join Date: Nov 2007
Location: USA
Posts: 9
Scottie23 HB User
Question Statins\Lipitor

I just recently stopped taking a 10mg dosage of Lipitor after reading several posts on this board. My symptoms were pain and numbness in the right arm, shoulder, hand and thumd along with body aches and feeling very tired. These symptoms I believe are coming from the Statin\Lipitor which is possibly causing muscular myopathy. One of the things that I don't understand is that I have been taking the Lipitor for around 9-10 months without any issues. Does anyone know why these symtoms did not begin earlier?? Consequently, I have seen 3 doctor's my PCP, and othopedic specialists and a general pain doctor. I have had a nerve test (right side) and a MRI. The results of the nerve study displayed nothing. The MRI should a possible issue with the C-5 and C-6 area of the neck which controls one of the 3 main nerves that controls the arm (Ulnar nerve). I am NOT having any neck pain at all!!! After seeing all of these doctors and reviewing all of the tests, the doctor's want to treat me for a pinched nerve. However, not one of them has even mentioned that the symtptoms could possibly be coming from the 10mg dose of Lipitor???? Can you believe all of this crap?? One other thing that I read on the board is that the Muscular Myopathy is cause by the reduction of the Coenzyme Q-10 (CoQ-10) due to side affects from the statins?? Therefore, in order to begin recovery, one must begin taking a supplement of CoQ-10 and Vitamin-C. Question, how much CoQ-10 and Vitamin-C should I be taking on daily basis to assist in my recovery efforts? I have began taking a daily dose of 200 mg of CoQ-10 and 1000 mg of Vitamin-C. Is this enough or too much?? Furthermore, I began to have pain symptoms at the begininng of October which started in my shoulder\arm and then went down into the right hand\thumb. I now have all of the mentioned pain and now also having tingling in my legs along with body aches. Before all of this began, I was working out in the gym 4-5 days a week and now I am in too much pain and don't have enough energy to even go to the gym. How long before I began to see reversal in my symtoms. How long will it take before the statins\Lipitor are out of my system?? Any assistance is greatly appreciated!!!

 
Sponsors Lightbulb
   
Old 11-27-2007, 07:24 PM   #2
Senior Member
(female)
 
Join Date: Nov 2007
Location: Williamsburg, VA
Posts: 296
Rita27 HB User
Re: Statins\Lipitor

Hi, I feel for you because I have very high cholesterol, had it all my life (genetic). I resisted taking the statins for a long time, then started taking them. First I took Pravachol, had no problems but it didn't lower it enough. Then I went on Crestor, which was horrible. Had a lot of muscle aches. Went off it. Dr. put me on Zetia, which is OK but doesn't lower it enough either. Now I'm on Tricor, I get some aches, but not too bad yet.

I find that it does take about 6-9 months, or up to a year, before these medicines start bothering me.

I do take CoQ10, I take the 150 and 1,000 mg. Vit. C and I also drink OJ and eat fruit and veggies. I also take multi-vitamin and Vit. E.

I have High blood pressure and arthritis in a lot of places, and I just had carpal tunnel surgery. So it's hard to tell if my aches and pains are from the statins or not. But the tingling, I'm not sure if that's from the statin. I had that in my fingers and arms from the carpal tunnel (I have it in both hands). Did they check you for that? I also have herniated discs in my cervical spine (neck).

Dr.'s never seem to check your meds for side effects. I always read the printout on the drugs and then bring it up with the doctor. And to answer your question, I think it takes about 3 week to recover from the statins, if this is your problem. It could be just a coincidence, too.

I wish you luck. Don't give up. I am presently trying to find out what is wrong with both my knees, which are killing me. It's always something. I know it's frustrating.

 
Old 11-28-2007, 07:25 AM   #3
Newbie
(male)
 
Join Date: Nov 2007
Location: hackensack
Posts: 2
gugi76 HB User
Re: Statins\Lipitor

I had a similiar issue with really high cholestrol. I was also told it was hereditary. I was put on omacor (which recently has changed names but not sure to what)and tricor. Omacor is a prescription fish oil. It is so pure it has to be prescribed. With diet change, added exercise, and fish oil i got my chol down to 137 from a high of 245. I got off the tricor and choles has stablized. The only side effect was coming off my previcid since my acid reflux went away. Getting that diagnoses was the best thing that ever happened to me. It changed my life for the better and made me realize the importance of diet and exercise!!! I say do all you can before you use statins.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



sjb (77), SnowBunny2020 (76), ladybud (75), Titchou (66), JJ (53), janewhite1 (51), lenvegas (26), midwest1 (24), quincy (20), solofelix (19)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (856), janewhite1 (823), Titchou (771), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 11:36 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!